Differential and Integral Equations

On the number of positive solutions of some semilinear Dirichlet problems in a ball

Adimurthi, Filomena Pacella, and S. L. Yadava

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper we study the problem $-\Delta u = u^{p} + \lambda u^{q}, u > 0$ in $B(1), u = 0$ on $\partial B (1)$ and $\lambda > 0.$ We show that in the case $1 < p \leq {(n+2)/(n-2)}$ there are at most two solutions if $q = 0$, while there are exactly two solutions if $\lambda$ is sufficiently small and $0 < q < 1.$ In the supercritical case $\bigl( p > {(n+2)/(n-2)}\bigr)$ we show the nonexistence of solutions for $1 \leq q < {(n+2)/(n-2)}$ and $\lambda$ sufficiently small. We also consider the problem $- \Delta u = \lambda [ (1 + \alpha u)^{p} + \mu (1 +\alpha u)], u > 0$ in $B(1), u = 0$ on $\partial B(1), \lambda > 0, \alpha > 0$ and $\mu \geq 0.$ We show that for $1 < p \leq {(n+2)/(n-2)}$, there are at most two solutions and, actually, exactly two for $\lambda$ small.

Article information

Differential Integral Equations, Volume 10, Number 6 (1997), 1157-1170.

First available in Project Euclid: 1 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J65: Nonlinear boundary value problems for linear elliptic equations
Secondary: 34B15: Nonlinear boundary value problems 34C23: Bifurcation [See also 37Gxx] 35B32: Bifurcation [See also 37Gxx, 37K50] 35P30: Nonlinear eigenvalue problems, nonlinear spectral theory


Adimurthi; Pacella, Filomena; Yadava, S. L. On the number of positive solutions of some semilinear Dirichlet problems in a ball. Differential Integral Equations 10 (1997), no. 6, 1157--1170. https://projecteuclid.org/euclid.die/1367438226

Export citation